MAUDE Adverse Event Report: PENUMBRA, INC. BENCHMARK DELIVERY MICROCATHETER; DQY

PENUMBRA, INC. BENCHMARK DELIVERY MICROCATHETER; DQY
Catalog Number BMK6F95
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the basilar artery using a benchmark 6f 071 delivery catheter (benchmark), a non-penumbra microcatheter, and a 6f non-penumbra short sheath.During the procedure, the physician flushed the benchmark and then inserted it into the short sheath when the physician noticed the benchmark started to leak at the hub.Therefore, the benchmark was removed.The procedure was completed using a new benchmark and the same sheath.There was no report of an effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned benchmark confirmed, a leak beneath the stain relief.Evaluation revealed, a fracture underneath the strain relief.If the benchmark is manipulated at extreme angles, during use, damage such as a kink and subsequent fracture may occur.This damage likely contributed to the reported leak, during the procedure.Further evaluation revealed, bends throughout the catheter shaft and an ovalization on the distal shaft.This damage was likely incidental to the complaint.Penumbra catheters are inspected, during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal, any outstanding discrepancies, design, or quality concerns.H3 other text: placeholder.

Brand Name
BENCHMARK DELIVERY MICROCATHETER
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15727617
Report Number3005168196-2022-00518
Device Sequence Number11481351
Product Code DQY
UDI-Device Identifier00814548014111
UDI-Public814548014111
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K142321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Catalogue NumberBMK6F95
Device Lot NumberF113903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer10/27/2022
Initial Report FDA Received Date11/04/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age51 YR
Patient SexFemale
Patient Weight83 KG
Date Report Sent to FDA01/01/2005